Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2001, 2:49 PM EDT for Broward County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2001, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 25, 2001, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 251849 SVRMIA FLC011-251930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 249 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 330 PM EDT * AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER FORT LAUDERDALE...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT LAUDERDALE BY 250 PM EDT DANIA BEACH BY 300 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2615 8018 2607 8024 2602 8013 2613 8012 .END GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT MON JUN 25 2001 SHORT WAVE TROUGH OVER SOUTHEAST GULF OF MEXICO THIS AFTERNOON WILL MOVE NORTHEAST TONIGHT...HOPEFULLY PUTTING AN END TO THE SEVERE WEATHER OF THE PAST THREE DAYS. SURFACE RIDGE GRADUALLY REBUILDS ACROSS NORTH FLORIDA ON TUESDAY AND WEDNESDAY SHIFTING THE AFTERNOON CONVECTION FROM THE SOUTHEAST FLORIDA TO SOUTHWEST FLORIDA. EXTENDED... TROPICAL WAVE NEAR 65W WILL MOVE WEST NORTHWEST WITH AXIS REACHING SOUTH FLORIDA LATE WEDNESDAY OR THURSDAY. MOST CONCENTRATED SHOWER/THUNDERSTORM ACTIVITY WITH THE WAVE WILL MOST LIKELY BE NEAR ITS AXIS...THUS EVEN THOUGH DEEP LAYER MOISTURE PERSISTS ACROSS SOUTH FLORIDA BEHIND THE WAVE THROUGH SATURDAY...POPS WILL BE GREATEST WEDNESDAY NIGHT AND THURSDAY. THE FIRST EPISODE OF SAHARAN DUST THIS SEASON WILL FOLLOW THE PASSAGE OF THE WAVE. MARINE... WINDS WILL GRADUALLY PICK UP FROM THE EAST OVER THE NEXT 36 HOURS AS RIDGE REFORMS TO THE NORTH. WINDS WILL SHIFT TO NORTHEAST AHEAD OF APPROACHING TROPICAL WAVE AND BECOME SQUALLY UNTIL AFTER ITS PASSAGE WHEN THE WIND WILL SHIFT TO SOUTHEAST. MIA BB 075/089 078/089 079 4433 PBI BB 073/089 076/089 077 4433 .MIA...NONE. LUSHINE
In the hours before
Local storm report, Jun 25, 2:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
219 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0207 PM NORTH LAUDERDALE FL 1.00 INCH HAIL
06/25/01 BROWARD AT THE INTERSECTION OF
ROCK ISLAND ROAD AND BAILEY
ROAD REPORTED BY SPOTTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:06 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 39 min |
| Jun 25, 3:33 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 42 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 47 min |
| Jun 25, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.